|Confusing CD4 & Viral Load results
Jun 17, 2004
I am positive for the past 21 months. Test results at the end of each 3 months are: (VL-CD4) 47,000(789), 12,500(700), 14,000(680), 41,700(650), 10,800(650), 19,700(625), 56,700(675), 33,500(500), 65,000(500). The VL jumps around but the CD4's slowly fall. I am not on med's. Do you recommend that I just continue to monitor my results or should I start meds'?
| Response from Dr. Young
Thanks for your question.
You're correct in your summary of your test results. Viral loads do jump around quite a bit-- up to a 5-fold variation can be seen in tests without any real clinical significance. When I see changes that are repeatedly greater than 10-fold, then I'll begin to ask about changes in disease status.
Your CD4s do seem to exhibit a very slow decline over the past year or so, but still well within a range that wouldn't prompt me to recommend starting therapy, unless you were having active symptoms (like fever, unexplained fatigue or weight loss).
I'd continue to monitor things.
Good luck and thanks for reading. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Catch AIDS From Sex With A Prostitute?
- Red Eyes After Oral Sex On A Woman What Are The Chances Of HIV
- Sore On Penis After Foreplay Worried I Have HIV
- Sore Testicles After Unprotected Sex Without Ejaculation Worried I Have HIV
- Vomiting After Fingering Worried I Have HIV
- Alphabetical List Of Sexually Transmitted Diseases
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.